Note: Mumsnet has not checked the knowledge, experience or professional qualifications of anyone posting on Mumsnet Talk, so this is not necessarily the best place to seek help if you're feeling seriously distressed or suicidal. Mumsnet cannot be held responsible for any advice given on the site. If you need help urgently, please see our mental health web guide which can point you to expert advice and support.

Quetiapine (bipolar medication) - any experience?

(4 Posts)
WithanAnotE Sat 05-Jan-13 14:40:45

I am prescribed 100mg Quetiapine IR "off label" as a sleeping aid (as both hypnotics and benzos are tolerance building). This is not unusual either as Quetiapine is well known to induce drowsiness. Suggest you discuss with you psychiatrist as there are plenty other antipsychotics out there which are apparently less sedating.

fedupandtired Fri 04-Jan-13 22:13:35

I couldn't get on with the modified release version as instead of the immense tiredness after taking it and in the mornings I'd feel tired all day. How long have you been taking it and what dose? It should settle down if you've not been taking it for too long. It works very well for me.

SminkoPinko Fri 04-Jan-13 01:07:03

What dose are you on and how long have you been taking it for? Some people find the sedative effect wears off after a while (a few weeks). Others get round it by taking it as a single dose in the evening rather than dividing the dose. If you've tried all that already and have been taking it for 6 weeks plus maybe it isn't the right drug for you. Is it working, side effects apart? Or are you too sedated to tell? Have you tried any other mood stabilisers?

SpikyLikey Thu 03-Jan-13 20:37:13

I take 20mg citalopram for depression, which is working OK. I also take quetiapine as a mood stabiliser, but it is disagreeing with me so badly...

I feel 'drugged', sleepy, slurred speech etc. I told my pyshchiatrist this before Christmas and he switched me from an 'immediate' to 'modified' release form of the drug, which is supposed to release the drug more slowly in to my system and thus limit the side effects. It hasnt worked.

Due to see Psych again next week, but feel like throwing the quetiapine in the bin. I slept for 16 hours last night/today and speech is still slurry. I cant live like this. I have children to care for and a life! I cant be this zombie! I feel like I have taken a very strong tranquiliser basically.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now